MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Codes Misfocusing (1401); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 - unk a5 - unk a6 - unk h6 - work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm5 12.6, -5.5 diopter, implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.The wrong post-operative correction for calcuation was use by surgeon by error.Lens remains implanted.Cause of the event is reported as user error.
 
Additional Manufacturer Narrative
Corrected data: h6-health effect- clinical code: "2137" should be added.B5- the reporter indicated the surgeon implanted a 12.6mm vicm5_12.6implantable collamer lens of diopter -5.50 into the patient's left eye (os) on (b)(6) 2023.The patient experienced a refractive surprise.Reportedly "he used the wrong parameter for calculation." on (b)(6) 2023 the lens was exchanged with the same model, longer length lens and the problem was resolved.The reporter indicated the cause of the event is user error and the device did not fail to perform as intended.Cause details: "surgeon used the wrong postoperative correction for calculations".D6b.- (b)(6) 2023 should be added.H6-health effect- impact code: "2199" should be removed and "4629" should be added.H6- medical device problem code: "1401" amd "2993" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18048073
Report Number2023826-2023-04718
Device Sequence Number17999042
Product Code MTA
UDI-Device Identifier00840311300518
UDI-Public00840311300518
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale